Wisconsin, 2006

Hail in Wisconsin, June 27, 2006

June 27, 2006 · NWS GRB · 1 event in 1 county or zone

A thunderstorm produced one inch diameter hail, that covered the ground, as it passed over Porterfield in Marinette county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A thunderstorm produced one inch diameter hail, that covered the ground, as it passed over Porterfield in Marinette county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 27, 2:30 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 27, 2:30 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT TUE JUN 27 2006

.SHORT TERM...TONIGHT AND WED...

MID-AFTN CONVECTION DVLPD ALONG SFC CONVERGENCE ASSOC WITH SFC TROF AND
MDT INSTAB.  SOME OF THE STORMS HAVE EXHIBITED WK ROTATION.  LARGEST
HAIL REPORT IN OUR FCST AREA THRU 3 PM WAS 1/2 INCH.  THIS CONVECTION WL
SLOWLY MOV E ALONG AND AHD OF SFC TROF.  ADDITIONAL CONVECTION TRYING TO
DVLP IN W WI AHD OF SIG SHORTWV TROF DIGGING INTO REGION.  NOT MUCH SFC
CONVERGENCE...AND INSTAB NOT AS GREAT AS IN E WI.  NOTE THE THIN VEIL OF
SMOKE FROM CANADIAN FOREST FIRES SPINNING INTO SHRTWV...NOT HELPING
INSTAB.  NONETHELESS...ISOLD-SCT CONVECTION STILL XPCTD TO DVLP AS MID-
LVL CAA CONTS WITH TROF.

THE FCST AREA WL STILL BE UNDER THE INFLUENCE OF THE COLD UPR TROF
WED...SO EXPECT SCT SHRA/TSRA...ESP IN THE AFTN.

FCST TEMPS CLOSE TO MOS GUID.

.LONG TERM...WEDNESDAY NIGHT THRU NEXT TUESDAY. FORECAST FOCUS ON PRECIP
CHANCES DURING THE WEEKEND.

THE MODELS CLEAR THINGS OUT RAPIDLY AS THE UPPER LOW MOVES OUT OF THE
AREA AND A RIDGE OF HIGH PRESSURE MOVES IN WEDNESDAY NITE. THIS RIDGE
WILL KEEP THE WEATHER DRY THURSDAY AND FRIDAY AS TEMPERATURES REBOUND TO
NORMAL LEVELS. THE ETA AND GFS MOS NUMBERS ARE IN GOOD AGREEMENT THESE
FIRST THREE PERIODS SO WILL LEAVE THE CURRENT FORECAST AS IS.

THE MODELS ARE COMING INTO BETTER AGREEMENT ON THE TIMING OF THE SYSTEM
MOVING THRU THE AREA DURING THE WEEKEND. THE MODELS AGREE ON A FRONT
WITH PRECIP MOVING THRU FRIDAY NITE AND SATURDAY WITH A DRY SATURDAY
NITE. THE MAIN OUTLIER IS THE CANADIAN MODEL WHICH BRINGS THE FRONT THRU
MOSTLY DRY AS IT PASSES THRU. GIVEN THE CONSISTANCY OF THE DGEX AND GFS
PRODUCING PRECIP AND THE DYNAMICS ASSOCIATED WITH THE FRONT WILL LEAN
TOWARDS A WETTER SOLUTION.

A DRY HIGH PRESSURE THEN SETTLES IN OVER THE AREA WITH THE NEXT CHANCE
OF PRECIP ON MONDAY. THE MODELS GENERALLY AGREE ON A WEAK SYSTEM MOVING
THRU THE AREA ON MONDAY AND MONDAY NITE. THE MAIN CHANGES ARE A DRIER
GFS SOLUTION...A DRY MONDAY NITE WITH THE DGEX MODEL...AND A CANADIAN
MODEL THAT HOLDS OFF THE PRECIP UNTIL MONDAY NITE WITH A DRY MONDAY.
GIVEN THE MORE CONSISTANT DGEX SOLUTION WILL LEAN TOWARDS THIS MODEL.

DESPITE PRECIPITATION ASSOCIATED WITH A RIDGE ON THE GFS MODEL...WILL
LEAN TOWARDS A DRY CANADIAN/DGEX SOLUTION THAT KEEPS THE WEATHER DRY
UNDER A RIDGE FOR TUESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JKL/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 27, 10:30 AM CST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1130 AM CDT TUE JUN 27 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281630-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1130 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND CONTINUE INTO THE
EARLY EVENING BEFORE DIMINISHING.  CONDITIONS ARE FAVORABLE FOR HAIL AND
GUSTY WINDS WITH THE STORMS.  A FEW OF THE STORMS ACROSS CENTRAL AND
EAST-CENTRAL WISCONSIN COULD PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND
GUSTS OVER 40 MPH.  AN ISOLATED TORNADO IS ALSO POSSIBLE. THE GREATEST
RISK OF SEVERE WEATHER IS BETWEEN 100 PM AND 800 PM.

THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN EARLY NEXT WEEK. LATER
FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON WHETHER OR
NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING.

LMZ521-522-541>543-564-281630-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1130 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND CONTINUE INTO THE
EARLY EVENING BEFORE DIMINISHING. CONDITIONS ARE FAVORABLE FOR HAIL AND
GUSTY WINDS WITH THE STORMS.  A FEW OF THE STORMS COULD PRODUCE HAIL TO
1 INCH IN DIAMETER AND WIND GUSTS OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN EARLY NEXT WEEK. LATER
FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON WHETHER OR
NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS.

JKL
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 27, 1:34 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             SOBIESKI                44.71N 88.06W
06/27/2006  E0.50 INCH       OCONTO             WI   TRAINED SPOTTER

&&

JKL

The radar

The Green Bay radar (KGRB), 76 km away, was scanning. The volume nearest the first event began at 23:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marinette

When
June 27, 5:56 PM CST
Where
Marinette County, Porterfield
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.150, -87.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518160.